Hydroxychloroquine is there any hair loss with this? - NRAS

NRAS
26,491 members30,400 posts

Hydroxychloroquine is there any hair loss with this?

VeronicaF
VeronicaF
11 Replies

Hi Everyone, is there any hair loss with this drug, and there are a few scary stories about it effecting their eyes on here in the search box

I am a bit scared of that as I am not very lucky and if anything could happen it would happen to me bet your bottom dollar.

so what are the chances?

11 Replies
oldestnewest
helixhelix

Eye problems with hydroxy are very, very rare. Until you have taken a kilogram of the drug (which takes over 6 years at maximum dose) it's even rarer. You should have your eyes checked once a year, and that should show up if problems are starting.

Of course that doesn't mean it never happens, but unfortunately RA itself can cause completely unrelated eye problems so as ever we are stuck between the devil and the deep blue sea.....

And I've not heard of hair loss with this drug, certainly didn't affect me that way.

1 like
Reply
nomoreheels

It is a listed side effect I'm afraid but of course the manufacturer has to list all of them. It may be only hair thinning as I had on MTX if you're unfortunate enough to have any.

1 like
Reply
Shalf

I was on this drug nearly 2 years, my eyes are fine and still got my hair. Always had dry eyes but nothing related to this. Honestly Veronica, I would advise you to keep within your clinical team re side effects of drugs and so on. Everyone is different. We can easily lose our way in the world of computer information. Your clinical team know best x

1 like
Reply
Nsmith13

Yes me to no hair loss just dry eyes got some called sno....tears on prescription eye drops are good

1 like
Reply
gillpalmer

I have been on it over eight years no hair loss have eyes checked one a year no problems.

1 like
Reply
Feduptotheeyeballs57

Hello. Me too. I take one Quinoric, that is hydroxychloroquine, what a mouthful, morning and night, been on it about ,6 years. No side effects I've noticed. Have my eyes checked once a year. All good. No change. Reading some of the leaflets that are put in with these drugs scare you to death. Especially the Benepali I've been put on. Seems to vary with different people. Methotrexate made me a bit bald in some places. Not hugely. I bought some of that fibre hair you shake on, that did the trick.

Reply
sylvi

Hello Veronica i don't have anymore hair loss with this drug darling.xxx

1 like
Reply
Caza

Been taking it now for six yrs, no hair loss, no eye problems. I get my eyes checked every year & this time my rheumatologist wants me to have my eyes throughly checked at the hospital because as helix said it’s over the six year mark on the full dosage. They have worked so well for me.

1 like
Reply
Paulineg

I am on hydroxy plus loads of other medications and yes my hair is thinner but I can live with that if the pain is not so bad. I do worry about my eyes but have them checked each year and so far so good. I have been taking hydroxy for 4 years and no problem so far. Fingers crossed that it stays like this.

1 like
Reply
shareasmile

The only med that caused hair loss for me was methotrexate. My hair fell out terribly while on it. Once I stopped, my hair returned. I am currently taking hydroxy and have had good results with significant relief--and no hair loss.

1 like
Reply
SunshineT

Hello I was on hydroxychloroquine for about 5 month and lost 45% of my hair, I know most of the people in here didn't experience any side effect but again everybody is different!!!

Hope it all goes well for you

Reply

You may also like...